Alert archive / Rhode Island / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

August 7, 2011Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2011, 7:10 AM EDT for Kent County, Providence County, Rhode Island. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 7:10 AM EDT (11:10 UTC)
Expired
Aug 7, 2011, 9:00 AM EDT
In force
110 min
Issued by
NWS Boston/Norton, MA

Counties Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 76 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS81 KBOX 071110
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 AM EDT SUN AUG 7 2011

CTZ002>004-MAZ017-RIZ001>007-071300-
BRISTOL RI-EASTERN KENT RI-HARTFORD CT-NEWPORT RI-NORTHERN BRISTOL
MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND
CT-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
710 AM EDT SUN AUG 7 2011

...AREAS OF HEAVY RAIN IN CENTRAL CONNECTICUT AND MUCH OF RHODE 
ISLAND...

AT 7 AM...AN AREA OF HEAVY RAIN WAS MOVING THROUGH EASTERN WINDHAM 
COUNTY CONNECTICUT AND WESTERN PROVIDENCE COUNTY RHODE ISLAND. 
WILLIMANTIC CONNECTICUT PICKED UP 0.62 INCHES OF RAIN IN ONE HOUR AS 
THIS AREA MOVED THROUGH. THIS TYPE OF RAINFALL...AND A POSSIBLE CLAP 
OF THUNDER CAN BE EXPECTED IN THE PROVIDENCE METRO AREA BETWEEN 730 
AM AND 9 AM.

ANOTHER BATCH OF HEAVY RAIN AND AN ISOLATED THUNDERSTORM WAS MOVING 
ACROSS SOUTHERN HARTFORD COUNTY EXTENDING SOUTHWARD THROUGH NEW 
HAVEN COUNTY AS OF 7 AM.  RAINFALL RATES OF UP TO THREE QUARTERS OF 
AN INCH PER HOUR CAN BE EXPECTED ACROSS SOUTHERN HARTFORD...SOUTHERN 
TOLLAND...AND SOUTHERN WINDHAM COUNTIES IN CONNECTICUT BETWEEN NOW 
AND 9 AM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4195 7177 4197 7133 4173 7137 4158 7130
      4159 7137 4162 7134 4168 7144 4158 7141
      4154 7180 4163 7180 4166 7217 4171 7224
      4159 7234 4164 7251 4163 7266 4154 7286
      4156 7295 4170 7298

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:31 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 7, 4:31 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EDT SUN AUG 7 2011

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE ACROSS SOUTHERN NEW
ENGLAND TODAY. THIS LOW WILL BRING SHOWERS TO THE ENTIRE REGION MUCH
OF THE DAY WITH SHOWERS BECOMING LESS NUMEROUS DURING THE AFTERNOON
FROM WEST TO EAST. A LOW PRESSURE SYSTEM MAY BRING RAIN OR SHOWERS
TO THE AREA LATE TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM UPDATE...

LATEST SATELLITE/RADAR/SURFACE OBS AND 00Z MODEL DATA ALL SUGGEST
LESS RAINFALL THAN EARLIER PREDICTED. DESPITE ABUNDANT MOISTURE IN
PLACE ACROSS THE REGION WITH PWATS AOA 2 INCHES...LARGE SCALE
FORCING ASSOCIATED WITH MID LEVEL TROF IS NOT AS ROBUST AS EARLIER
PROJECTED AND INSTABILITY ALOFT IS LACKING FOR WIDESPREAD EMBEDDED
CONVECTIVE ELEMENTS. THUS RAINFALL IS NOT AS INTENSE OR WIDESPREAD
/MORE OR LESS FRAGMENTED/ AS PREVIOUSLY THOUGHT. ALSO SYSTEM IS
FAIRLY PROGRESSIVE AND THAT SHOULD HOLD DOWN QPF AMOUNTS.
00Z GFS AND ECMWF 06 HR FCST APPEARS TO BE MATCHING UP BEST WITH
RADAR AND SURFACE OBSERVATIONS AT 06Z. THEREFORE WILL FOLLOW THE 00Z
GFS AND ECMWF CLOSELY. WITH THAT SAID BEST FORCING FOR ASCENT THIS
MORNING WILL BE FOCUSED ACROSS CT/RI AND SOUTH OF I-90 IN
MA...THAT/S A SOUTHWARD SHIFT FROM PREVIOUS MODEL RUNS. THIS IS
WHERE ONE OR MORE SURFACE WAVES WILL RIDE THE SFC BOUNDARY IN PLACE
AN ENHANCE RAINFALL ACROSS THIS REGION. THUS EXPECTING THE HEAVIEST
RAINS TO BE CONCENTRATED ACROSS CT/RI AND SOUTH OF I-90 IN MA.

RAINFALL AMOUNTS THROUGH 2 AM WERE UP 0.80 TO 0.90 INCHES ACROSS THE
GREATER HARTFORD AND SPRINGFIELD AREA WITH CONSIDERABLY LESS
ELSEWHERE.  THINKING BASIN AVERAGE RAINFALL OF 0.50-1.00 WITH
LOCALLY UP TO 1.5 TO PERHAPS 2 INCHES ACROSS PORTIONS OF CT. THIS
MAY BE SUFFICIENT FOR SOME MINOR POOR DRAINAGE/URBAN TYPE FLOODING.
OTHERWISE RIVERS AND STREAMS HAVE PLENTY OF STORAGE CAPACITY AND
WILL ONLY SEE MINOR RISES AND REMAIN WITHIN THEIR BANKS.

SHOWERS SHOULD BECOME LESS NUMEROUS THIS AFTERNOON FROM WEST TO EAST
AS BEST SYNOPTIC SCALE FORCING SHIFTS MOVES OFFSHORE. ALTHOUGH
ABUNDANT DEEP LAYER MOISTURE AND WEAK SURFACE REFLECTION TO MOVE
ACROSS THE REGION WILL BE SUFFICIENT FOR SCATTERED SHOWERS TO
PERSIST.

AS FOR TEMPS...SIDED WITH THE COOLER IN HOUSE BIAS CORRECTED MOS
GIVEN LOW CLOUDS SHOULD BE STUBBORN AND ANY BREAKS OF SUNSHINE
SHOULD OCCUR WEST OF NEW ENGLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
SCATTERED SHOWERS EXPECTED AS DEEP LAYER TROF REMAINS OVER THE AREA
ALONG WITH COPIOUS MOISTURE. GENERALLY FOLLOWED THE GFS AND ITS MOS
POPS HERE. ALSO EXPECT PATCHY FOG AND DRIZZLE GIVEN THE LOW LEVEL
MOISTURE.

MONDAY...
SOME UNCERTAINTY HERE ON HOW QUICK TRAILING SHORT WAVE TROF WILL
EXIT NEW ENGLAND. THE 00Z NAM AND GFS BOTH HAVE THE MEAN MID LEVEL
MOVING OFSHR AROUND 18Z. MEANWHILE THE 00Z ECMWF IS ABOUT 06 HRS
SLOWER. THUS A LOW RISK FOR AN AFTN SHOWER OR TSTM. DEEP LAYER SHEAR
AND INSTABILITY IS LACKING SO NOT EXPECTING ORGANIZED OR STRONG
CONVECTION. AS FOR POPS BLENDED SOME OF THE HIGHER METNAM TO THE
LOWER MAVMOS VALUES. REGARDING TEMPS COULD BE A WARM DAY WITH WNW
FLOW AND 850 TEMPS AROUND +15C. SO A BLEND OF THE METNAM AND MAVMOS
HIGHS SEEM REASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
  * UNSETTLED WEATHER AROUND MID WEEK
  * HIGH PRESSURE SHOULD BRING A PERIOD OF DRY WEATHER THU INTO
    SAT

IN THE BIG PICTURE...IT LOOKS AS THOUGH A SERIES OF SHORT WAVE TROFS
WILL HELP CARVE A MEAN TROF POSITION OVER THE EASTERN USA DURING THE
NEXT 1 TO 2 WEEKS...AS THE DOMINANT SUBTROPICAL RIDGE BECOMES MORE
SUPPRESSED WITH A NET RETROGRESSION FURTHER WEST COMPARED WITH LAST
MONTH. THUS...IT LOOKS AS THOUGH WE WILL BE SEEING TEMPS PROBABLY
NEAR TO BELOW NORMAL...ESPECIALLY FOR THE HIGHS...AND PERHAPS ABOVE
AVERAGE RAFL. MUCH OF THE LONG TERM PERIOD LOOKS TO FEATURE ONSHORE
FLOW WHICH WILL KEEP TEMPS SUPPRESSED SOME FOR THE COASTAL AREAS.
FLOW LOOKS FAST ENOUGH TO SUGGEST THAT TIMING OF SHORT WAVES MAY
NEED TO BE ADJUSTED SOME WITH TIME.

DAY TO DAY DETAILS...

MON NIGHT...00Z RUNS OF GFS AND ECMWF ARE IN SYNCH FOR RA TO END BY
MON NIGHT. HAVE GONE WITH A BLEND OF NAM AND GFS BIAS CORRECTED
GRIDS FOR LOW TEMPS.

TUE AND WED...LATEST RUNS OF GFS AND ECMWF SHOW A SLOWER
PROGRESSION OF NEXT SHORT WAVE FOR LATER TUE INTO WED. HAVE HELD
POPS BACK UNTIL MID/LATE TUE AFTERNOON FOR MOST AREAS.
HOWEVER...BOTH THE GFS AND ECMWF IN LINE WITH WIDESPREAD QPF TUE
NIGHT AND WED WITH SUPPORT NOW FROM THE SREF AS WELL AS THE
GEM...ALTHOUGH THE GEM APPEARS TO BE RUNNING ABOUT 6 HOURS SLOWER.
HAVE UPPED POPS TO 40 TO 50 PERCENT OVER MUCH OF THE AREA TUE
NIGHT AND WED...BUT RELUCTANT TO GO ANY HIGHER DUE TO SOME
UNCERTAINTIES IN TIMING FROM ONE MODEL RUN TO THE NEXT. HAVE GONE
WITH A BLEND OF NAM AND GFS BASED BIAS CORRECTED GRIDS FOR TEMPS.
IT IS POSSIBLE WITH THE SURFACE LOW REFLECTION PASSING SOUTH OF
SNE THAT THE RAIN MAY BE MORE STEADY THAN SHOWERY...BUT HAVE
YIELDED TO SUMMER CLIMATOLOGY WITH A SHOWERY CHARACTER INDICATED
FOR NOW.

WED NIGHT...HAVE TAPERED OFF POPS SLOWLY SINCE TROF AXIS MAY NOT
ACTUALLY PASS EAST OF AREA UNTIL THU MORNING. THERE COULD ALSO BE
LINGERING LOW CLOUDS AND DRIZZLE ESPECIALLY ACROSS EASTERN
SECTIONS IF THE ONSHORE FLOW SHOULD LINGER.

THU THRU SAT...LOOKS DRY FOR NOW. A POTENTIALLY VIGOROUS SHORT WAVE
TROF DEPICTED IN ALL OPERATIONAL MEDIUM RANGE MODELS TO IMPACT THE
REGION LATE IN THE WEEKEND BUT AFTER DAY 7.

FOR WED NIGHT THRU SAT...WENT PRIMARILY WITH BIAS CORRECTED MOS TEMP
GRIDS.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 12Z...
TRENDS WILL BE FOR ANY VFR CIGS TO LOWER TO MVFR REGIONWIDE AND
LOCALLY IFR. VSBYS SHOULD REMAIN FAIR IN THE MVFR RANGE WITH
WIDESPREAD SHOWERS ESPECIALLY ACROSS CT/RI AND SOUTHEAST MA.
CONFIDENCE IS MODERATE TO HIGH.

AFTER 12Z...
HEAVIEST SHOWERS WILL FOCUSED ACROSS CT/RI AND SOUTHEAST MA AND
THEN SHOWERS BECOMING LESS NUMEROUS AFT 18Z FROM WEST TO EAST.
IFR/MVFR TO START THE DAY WILL SLOWLY LIFT TO MVFR/VFR LATE WITH
BEST CONDITIONS ACROSS WESTERN NEW ENGLAND. FORECASTER CONFIDENCE
MODERATE TO HIGH.

SUN NIGHT...
COLD FRONT MOVES ACROSS THE TERMINALS WITH A WIND SHIFT FROM SW TO
WNW. THIS WILL IMPROVE CONDITIONS SLOWLY FROM TO VFR BAF/BDL TO
MVFR ACROSS EASTERN MA. SOME UNCERTAINTY ON HOW FAST CONDITIONS
WILL IMPROVE ACROSS RI AND EASTERN MA.

MONDAY...
MAINLY MVFR/VFR CIGS WITH A LOW PROB OF AN AFTN SHOWER/TSTM AS A
SECONDARY COLD FRONT MOVES ACROSS THE REGION. COVERAGE OF ANY
SHOWERS/TSTMS SHOULD BE ISOLATED. CONFIDENCE MODERATE.

KBOS TERMINAL...VFR CONDITIONS SLOWLY LOWER TO MVFR IN SHOWERS AS
12Z APPROACHES...THEN REMAINING MVFR. COULD HAVE A BRIEF PERIOD OF
IFR CONDITIONS BUT MVFR THE GREATER PROBABILITY. VERY LOW RISK OF
THUNDER TODAY. SHOWERS BECOME LESS NUMEROUS THIS AFTERNOON. MVFR
TONIGHT POSSIBLY IMPROVING TO VFR TOWARD MON MORNING. DRY WEATHER
SHOULD PREVAIL ESPECIALLY SECOND HALF OF THE NIGHT. MARGINAL
VFR/MVFR MONDAY WITH A LOW PROB OF AN ISOLATED AFTN SHOWER/TSTM.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MON NIGHT THRU TUE MORNING...MEDIUM TO HIGH CONFIDENCE OF VFR.
TUE AFTERNOON...LOW TO MEDIUM CONFIDENCE OF CONDITIONS LOWERING TO MVFR CIGS
AND VSBYS TUE AFTERNOON.
TUE NIGHT AND WED...MEDIUM CONFIDENCE OF WIDESPREAD MVFR
CIGS/VSBYS WITH AREAS OF IFR CIGS/VSBYS IN HEAVIER RAIN AND FOG.
THU...MEDIUM TO HIGH CONFIDENCE OF VFR.

&&

.MARINE...
TODAY...
DEFINITELY NOT AN IDEAL BOATING DAY WITH SCATTERED SHOWERS/LOW VSBY
AT TIMES AND SSW WINDS OF 15-20 KT GUSTING TO 25 KT AT TIMES. THUS
HAVE POSTED A SMALL CRAFT ADVISORY MAINLY FOR THE OUTER WATERS WHERE
SEAS WILL BUILD TO 5-6 FT ON THE OCEAN WATERS.

TONIGHT...
SOME IMPROVEMENT WITH THE WIND SHIFT FROM SSW TO WSW. SCATTERED
SHOWERS ESPECIALLY DURING THE EVENING. VSBYS IMPROVES WITH THE WIND
SHIFT. ROUGH SEAS MAY LINGER ON THE OCEAN WATERS.

MONDAY...
MUCH BETTER BOATING DAY WITH NW WINDS 10-15 KT AND GOOD VSBY. LOW
RISK OF AN AFTERNOON SHOWER OR TSTM. OTHERWISE FAIR WEATHER
PREVAILS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

WINDS AND SEAS MIGHT APPROACH SCA LEVELS ON WED IN CONNECTION WITH
SURFACE LOW PASSING JUST SOUTH OF NEW ENGLAND AND THEN ENE ACROSS
GEORGES BANK. AREAS OF FOG LIKELY TUE NIGHT AND WED...POSSIBLY INTO
WED NIGHT. OTHERWISE...LOOKS FAIRLY QUIET WITH REGARD TO MARINE
WEATHER.

&&

.HYDROLOGY...
RAINFALL TOTALS FROM THIS EVENT WILL BE LOWER THAN PREVIOUSLY
EXPECTED WITH A BASIN AVERAGE OF 0.50-1.00 INCHES. LOCALLY HIGHER
AMOUNTS ARE POSSIBLE ESPECIALLY IN THE LOWER CT RVR VLY BUT NOT
LIKELY TO EXCEED 2 INCHES GIVEN THE PROGRESSIVE NATURE OF THE SYSTEM.

ANTECEDENT CONDITIONS ARE DRY AS A RESULT OF BELOW NORMAL RAINFALL.
MUCH OF REGION WAS RUNNING 1 TO 2 INCHES BELOW AVERAGE FOR THE
PAST 30 DAYS...AND FLASH FLOOD GUIDANCE VALUES ARE CORRESPONDINGLY
HIGH. THEREFORE THE RISK OF ANY FLOODING IS VERY LOW. HOWEVER SOME
MINOR POOR DRAINAGE/URBAN TYPE FLOODING REMAINS A LOW PROBABILITY
ACROSS CT/RI AND SOUTH OF I-90 IN MA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR RIZ008.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ANZ235-237-250-254>256.

&&

SYNOPSIS...NOCERA/THOMPSON
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...THOMPSON
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSON
HYDROLOGY...NOCERA
Hazardous weather outlook, Aug 7, 5:00 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
500 AM EDT SUN AUG 7 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
500 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

LOCALIZED URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE
TODAY...MAINLY CONNECTICUT...RHODE ISLAND AND SOUTH OF THE MASS
PIKE IN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
500 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THOMPSON

In the hours before

Special weather statement, Aug 7, 7:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 AM EDT SUN AUG 7 2011

CTZ002>004-MAZ017-RIZ001>007-071300-
BRISTOL RI-EASTERN KENT RI-HARTFORD CT-NEWPORT RI-NORTHERN BRISTOL
MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND
CT-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
710 AM EDT SUN AUG 7 2011

...AREAS OF HEAVY RAIN IN CENTRAL CONNECTICUT AND MUCH OF RHODE
ISLAND...

AT 7 AM...AN AREA OF HEAVY RAIN WAS MOVING THROUGH EASTERN WINDHAM
COUNTY CONNECTICUT AND WESTERN PROVIDENCE COUNTY RHODE ISLAND.
WILLIMANTIC CONNECTICUT PICKED UP 0.62 INCHES OF RAIN IN ONE HOUR AS
THIS AREA MOVED THROUGH. THIS TYPE OF RAINFALL...AND A POSSIBLE CLAP
OF THUNDER CAN BE EXPECTED IN THE PROVIDENCE METRO AREA BETWEEN 730
AM AND 9 AM.

ANOTHER BATCH OF HEAVY RAIN AND AN ISOLATED THUNDERSTORM WAS MOVING
ACROSS SOUTHERN HARTFORD COUNTY EXTENDING SOUTHWARD THROUGH NEW
HAVEN COUNTY AS OF 7 AM.  RAINFALL RATES OF UP TO THREE QUARTERS OF
AN INCH PER HOUR CAN BE EXPECTED ACROSS SOUTHERN HARTFORD...SOUTHERN
TOLLAND...AND SOUTHERN WINDHAM COUNTIES IN CONNECTICUT BETWEEN NOW
AND 9 AM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4195 7177 4197 7133 4173 7137 4158 7130
      4159 7137 4162 7134 4168 7144 4158 7141
      4154 7180 4163 7180 4166 7217 4171 7224
      4159 7234 4164 7251 4163 7266 4154 7286
      4156 7295 4170 7298

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:09 AM EDTSmall Craft AdvisoryBOX26 hr
Aug 7, 9:01 AM EDTAreal Flood AdvisoryBOXKent, Providence3 hr

Nearby

Special Weather Statements in Rhode Island, 2011Special Weather Statements in Connecticut, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.